Alert archive / Maryland / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 29, 2007, 3:10 PM EDT for Charles County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 3:10 PM EDT (19:10 UTC)
- Expired
- Jul 29, 2007, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Whole counties
County Charles County, MD
The radar
The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 291911
FFWLWX
MDC017-292215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHARLES COUNTY IN SOUTHERN MARYLAND
* UNTIL 615 PM EDT
* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR TORRENTIAL
RAIN OF 3 TO 5 INCHES HAS OCCURRED OVER NORTHERN CHARLES COUNTY.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 615 PM.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE LA PLATA...ST. CHARLES AND WALDORF.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
3855 7675
$$
ROGOWSKI2 follow-up statements
000
WGUS71 KLWX 291943
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT SUN JUL 29 2007
MDC017-292215-
CHARLES MD-
341 PM EDT SUN JUL 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHERN CHARLES COUNTY...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDORF AND
ST. CHARLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
RAINFALL IS EXPECTED TO DIMINISH LATE THIS AFTERNOON...HOWEVER WATER
IS EXPECTED TO IMPACT ROADWAYS ACROSS NORTHERN CHARLES COUNTY.
LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
3855 7675
$$
ROGOWSKI000
WGUS71 KLWX 292105
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT SUN JUL 29 2007
MDC017-292115-
CHARLES MD-
505 PM EDT SUN JUL 29 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHARLES
COUNTY...
THE STORMS WHICH PRODUCED THE HEAVY RAIN HAVE DISSIPATED...THEREFORE
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3866 7686 3863 7711 3852 7725 3843 7726
3855 7675
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:30 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 11:30 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1130 AM EDT SUN JUL 29 2007 .SYNOPSIS... A STALLED FRONT ACROSS NORTHERN VIRGINA WILL MOVE SLOWLY SOUTH AND TRACK SOUTH OF THE REGION BY TUESDAY NIGHT. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK ALONG THE FRONTAL BOUNDARY...SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA FOR TUESDAY NIGHT AND KEEP THE AREA MOSTLY DRY INTO THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEAK BOUNDARY HAS SLIPPED THROUGH BALTIMORE AND DC...AND WAS LOCATED FROM ABOUT THE NORTHERN CHESAPEAKE BAY TO LOWER SOUTHERN MARYLAND TO CENTRAL VIRGINIA LATE THIS MORNING. EARLIER MASS OF CONVECTION THAT AFFECTED NORTHERN MARYLAND HAS SHIFTED EAST...BUT ADDITIONAL ACTIVITY IS ALREADY BEGINNING TO DEVELOP OVER MARYLAND. DONT EXPECT THE BOUNDARY TO MOVE MUCH FOR THE REST OF TODAY. IT WILL SERVE AS ONE FOCUSING MECHANISM FOR CONVECTION...AS WILL THE UPPER LEVEL TROUGH OVER THE AREA. OTHER MESOSCALE INFLUENCES WILL BE AT PLAY TOO. SHOULD EXPERIENCE A DECENT COVERAGE OF CONVECTION THIS AFTERNOON...HIGHEST ACROSS NORTH AND WEST MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE (BASED ON RADAR TRENDS AND 12Z GUIDANCE) WHERE LIKELY POPS WILL BE IN PLACE. CHANCE POPS WILL RESIDE ELSEWHERE. 12Z KIAD RAOB MODIFIED FOR 86/68 SHOWED A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE. PRECIPITABLE WATER VALUE HAD INCREASED TO ABOUT 1.9 INCHES...AND MODIFICATION YIELDED ABOUT 2500 J/KG OF SURFACE BASED CAPE. 0 TO 6 KM SHEAR...WHILE IN THE WEAK CATEGORY...WAS BIT BETTER THAN RECENT DAYS TOO /UP TO 25 KT/. THEREFORE...IN ADDITION TO A HEAVY RAINFALL THREAT DUE TO HIGH PRECIPITABLE WATER VALUES AND RELATIVELY SLOW STORM MOTION (10 KT OR LESS)...THERE WILL BE AN ISOLATED SEVERE RISK AS WELL MAINLY DUE TO THE HIGH CAPE ENVIRONMENT. THIS COULD SUPPORT ISOLATED DAMAGING WET MICROBURST WINDS. HWO WILL CONTINUE TO HIGHLIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... COLD FRONT WILL BEGIN TO PUSH SOUTH ACROSS REGION AS ANOTHER SURFACE LOW TRACKS NORTHEAST ON MONDAY. PWATS BEGIN TO LOWER SO THREAT OF HEAVY RAIN REDUCED BUT STILL AN ISOLATED SEVERE STORM POSSIBLE MONDAY AFTERNOON. WILL KEEP SLIGHT CHC POPS IN FORECAST TONIGHT AND THEN INCREASE TO CHANCE FOR MONDAY WITH NEXT SFC WAVE TRACKING NE ACROSS EASTERN ZONES. MET MOS LOOKED TOO LOW...MOST MOS GNDC COMPARABLE. BLENDS TAKEN...WEIGHTED TWD HIER VALUES FOR BOTH MIN AND MAX T. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... LONG TERM... THE BIG CHANGE TO THE EXTENDED IS THE INCREASE IN DAILY HIGHS THROUGHOUT THE FORECAST PERIOD. ALL LATEST MED AND LONG RANGE GUIDANCE WENT UPWARDS OF 5 DEGREES WARMER THAN PREV RUNS FROM TUES THRU SAT OF NEXT WEEK. GFS DEVELOPS A CLOSED UPPER HIGH PRESSURE AREA OVER THE MID MISSISSIPPI VALLEY DURING THE EARLY PART OF THE WEEK. AS THE RIDGE BUILDS OVER THE GREAT LAKES REGION OVER THE MIDDLE PART OF THE WEEK...THE RESULT WILL BE A REINTRODUCTION TO SUMMERLIKE TEMPS ACROSS THE MID ATLANTIC. THE UPPER TROUGH WILL SLOWLY MOVE OFF THE ATLANTIC AND NORTHEAST COAST THROUGH THE EARLY PART OF THE WEEK...KEEPING A SHARP GRADIENT OF CLOUD COVER AND POSSIBLE PRECIP FOR REGION CLOSER TO THE COAST MON AND TUES...WITH DRIER CONDITIONS...CLEARING SKIES AND WARMER TEMPS INLAND. THE NAM ESSENTIALLY DRIES HAS AN EVEN SLOWER EXIT FOR THE UPPER TROF...THOUGH IT DRIES OUT THE REGION FOR EFFICIENTLY WITH A FEW DIURNAL SHRA/TSRA ACTIVITY DEVELOPING AND PUSHING SOUTHWARD THROUGH THE WESTERN HALF OF THE CWA. IT LOOKS AS THOUGH THE UPPER LOW OVER THE TX/LA REGION WILL NOT BE OF MUCH CONSEQUENCE TO AREAS OUTSIDE THE DEEP SOUTH. BESIDES AN EFFICIENT MOISTURE RETURN THROUGHOUT THE SOUTHEAST AND SCATTERED ACTIVITY IN THE WARM CORRIDOR SOUTH OF THE STATIONARY FRONT...THE SFC HIGH PRESSURE WILL DRY OUT THE OHIO RIVER VALLEY INTO THE MID ATLANTIC FOR MUCH OF NEXT WEEK...INTO THE LATTER PART OF THE WEEK. LATEST GFS RUN KEEPS THE STRONG UPPER CENTRAL CANADIAN TROF WELL TO THE NORTH...WITH THE ASSOCIATED COLD FRONT PASSING TO THE NORTH BY THE END OF NEXT WEEK...WEAKENING AS ZONAL FLOW DEVELOPS ACROSS THE REGION...BRINGING MORE STABILITY TO THE REGION UNTIL ANOTHER POSSIBLE WAVE DEVELOPS ACROSS THE UPPER MIDWEST BY THE END OF NEXT WEEKEND. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE THROUGH THIS AFTERNOON. WILL LIKELY HIT MOST TAFS INCLUDING THE HUBS HARDER IN THE 18Z ISSUANCE WITH AT LEAST SOME MVFR CONDITIONS. A WEAK FRONT HAS SLIPPING SOUTHEAST THROUGH THE TERMINALS...SO WINDS WILL PRIMARILY BE FROM THE EAST OR NORTHEAST TODAY. LCL RESTRICTIONS W/IN ANY TSTM FOR MONDAY ALSO. VFR CONDITIONS EXPECTED TUE-FRI. && .MARINE... WINDS MAINLY FROM THE EAST FOR THE REST OF TODAY...BUT 10 KT OR LESS. NO FLAGS XPCTD...BUT TSRA CUD YIELD LCLLY HIER WNDS/WVS... AND MAY NECESSITATE SMW. NO FLAGS EXPECTED IN THE EXTENDED WITH HIGH PRESSURE BUILDING INTO AREA. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...RW NEAR TERM...BPP SHORT TERM...RW LONG TERM...GMS AVIATION...BPP/GMS/RW MARINE...BPP/GMS/RW
Hazardous weather outlook, Jul 29, 11:34 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1134 AM EDT SUN JUL 29 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-301000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1134 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON. DUE TO HIGH MOISTURE CONTENT AND WEAK STEERING WINDS ALOFT...STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. IN ADDITION...ONE OR TWO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. DAMAGING WINDS WILL BE THE PRIMARY THREAT IN ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY. A FEW OF THE STORMS MAY BECOME SEVERE WITH A THREAT OF LOCALLY DAMAGING WINDS...HAIL...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 29, 12:58 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1258 PM EDT SUN JUL 29 2007 DCZ001-MDZ013-291745- DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD- 1258 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORM TO AFFECT PORTIONS OF THE DISTRICT OF COLUMBIA AND WESTERN PRINCE GEORGES COUNTY... AT 1258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BOLLING AIR FORCE BASE...MOVING EAST AT 5 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH. THE COMMUNITIES OF OXON HILL...MARLOW HEIGHTS...CORAL HILLS...CAMP SPRINGS...ANDREWS AFB...FRIENDLY AND CLINTON WILL BE AFFECTED BY THIS STORM. PELOQUIN
Special weather statement, Jul 29, 1:53 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 153 PM EDT SUN JUL 29 2007 VAZ053-054-291845- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA- 153 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS TO AFFECT ALEXANDRIA AND FAIRFAX COUNTY... AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF CLIFTON...MOVING EAST AT 10 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED NEAR ALEXANDRIA AND NEWINGTON. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH IN ADDITION TO FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. THE COMMUNITIES OF BURKE...LORTON...NEWINGTON...SPRINGFIELD... FRANCONIA...THE I395 AND I495 INTERCHANGE...FORT BELVOIR AND LINCOLNIA WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN
Special weather statement, Jul 29, 2:16 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 216 PM EDT SUN JUL 29 2007 VAZ052-291915- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 216 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTY... AT 216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF BULL RUN TO 4 MILES SOUTHEAST OF WOODBRIDGE...MOVING SOUTHWEST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN TOTALING 3 TO 5 INCHES. THE COMMUNITIES OF DALE CITY...MONTCLAIR...DUMFRIES AND TRIANGLE WILL BE AFFECTED BY THESE STORMS. ROGOWSKI
Special weather statement, Jul 29, 2:20 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 220 PM EDT SUN JUL 29 2007 MDZ016-291915- CHARLES MD- 220 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS TO AFFECT CHARLES COUNTY... AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF BRYANTOWN...MOVING SOUTHEAST AT 10 MPH. ANOTHER THUNDERSTORM WAS LOCATED NEAR BRYANS ROAD. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...IN ADDITION TO BEING CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF BRYANTOWN...BRYANS ROAD AND POMFRET WILL BE AFFECTED BY THESE STORMS. PELOQUIN
Special weather statement, Jul 29, 2:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 224 PM EDT SUN JUL 29 2007 VAZ042-291900- LOUDOUN VA- 224 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS TO AFFECT EASTERN LOUDOUN COUNTY... AT 224 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DULLES INTERNATIONAL AIRPORT...AND IS SLOWLY DRIFTING TO THE EAST. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN TOTALING NEAR AN INCH. THE COMMUNITIES OF STERLING AND STERLING PARK WILL BE AFFECTED BY THIS STORM. ROGOWSKI
Special weather statement, Jul 29, 2:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 254 PM EDT SUN JUL 29 2007 MDZ009-291945- MONTGOMERY MD- 254 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN MONTGOMERY COUNTY... AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHEVY CHASE...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. IN ADDITION...EXPECT CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN TOTALING 2 TO 3 INCHES. THE COMMUNITIES OF CHEVY CHASE...WHITE OAK...HILLANDALE AND COLESVILLE WILL BE AFFECTED BY THIS STORM. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:29 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 46 min |
| Jul 28, 10:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 79 min |
| Jul 29, 5:44 AM EDT | Severe Thunderstorm Warning | LWX | Harford | 46 min |
| Jul 29, 1:21 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 54 min |
| Jul 29, 2:33 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 57 min |
| Jul 29, 3:01 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 44 min |
| Jul 29, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 76 min |
| Jul 29, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 54 min |
| Jul 29, 6:29 PM EDT | Severe Thunderstorm Warning | LWX | Carroll | 76 min |
| Jul 29, 6:41 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 37 min |
Nearby
Flash Flood Warnings in Maryland, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.